Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 12, NWS Blacksburg, VA

March 3, 2008Bland County, Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 3, 2008, 8:46 PM EST for Bland County, Smyth County, Tazewell County, Virginia. It took effect at Mar 4, 2008, 12:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 8:46 PM EST (01:46 UTC)
In effect from
Mar 4, 2008, 12:00 AM EST
Expired
Mar 4, 2008, 2:17 PM EST
In force
14 hr
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 040146
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EST MON MAR 3 2008

...SOUTHERLY WINDS GUSTING UP TO 50 MPH LATE TONIGHT AND TUESDAY...

.SOUTHERLY WINDS ARE GOING TO INCREASE AHEAD OF A STORM SYSTEM
MOVING OUT OF THE GULF COAST STATES TONIGHT. THIS LOW WILL TRACK
THROUGH THE TENNESSEE VALLEY TUESDAY MORNING AND INTO THE OHIO
VALLEY BY LATE AFTERNOON.

VAZ007-009-010-040945-
/O.NEW.KRNK.WI.Y.0012.080304T0500Z-080304T2100Z/
TAZEWELL-SMYTH-BLAND-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND
846 PM EST MON MAR 3 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY. 

SOUTH WINDS OF 15 TO 30 MPH...WITH GUSTS AROUND 50 MPH ARE
EXPECTED LATE TONIGHT THROUGH TUESDAY. LOCATIONS SUCH AS THE
CLINCH VALLEY...BIG WALKER AND CLINCH MOUNTAINS CAN EXPECT THE
HIGHER GUSTS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION....IF TRAVELING ALONG
INTERSTATE 81 IN SMYTH COUNTY...ROUTE 460 IN TAZEWELL
COUNTY...AND HIGHWAY 52 IN BLAND COUNTY.

 

$$
2 follow-up statements
000 
WWUS71 KRNK 040904
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 AM EST TUE MAR 4 2008

...SOUTHERLY WINDS GUSTING UP TO 50 MPH THROUGH THIS AFTERNOON...

.GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF A STORM SYSTEM MOVING
OUT OF THE GULF COAST STATES. THIS LOW WILL TRACK INTO THE OHIO
VALLEY LATE TODAY.

VAZ007-009-010-042100-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-080304T2100Z/
TAZEWELL-SMYTH-BLAND-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND
404 AM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

SOUTH WINDS OF 15 TO 25 MPH...WITH OCCASIONAL GUSTS UP TO 50 MPH
ARE EXPECTED TO CONTINUE INTO THE AFTERNOON TODAY. LOCATIONS SUCH
AS THE CLINCH VALLEY...BIG WALKER AND CLINCH MOUNTAINS CAN EXPECT
THE HIGHER GUSTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION....IF TRAVELING ALONG
INTERSTATE 81 IN SMYTH COUNTY...ROUTE 460 IN TAZEWELL COUNTY...
AND HIGHWAY 52 IN BLAND COUNTY.

$$
000 
WWUS71 KRNK 041917
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EST TUE MAR 4 2008


VAZ007-009-010-042030-
/O.CAN.KRNK.WI.Y.0012.000000T0000Z-080304T2100Z/
TAZEWELL-SMYTH-BLAND-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND
217 PM EST TUE MAR 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WITH WIDESPREAD PRECIPITATION ACROSS THE AREA...WINDS HAVE
DECREASED BELOW ADVISORY LEVELS THIS AFTERNOON. THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 8:39 PM EST, 7 minutes earlier.

Area forecast discussion, Mar 3, 8:39 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 PM EST MON MAR 3 2008

.SYNOPSIS...
RETURN SOUTHERLY FLOW AROUND HIGH PRERSSURE WILL BRING VERY MILD
AIR TO THE REGION AHEAD OF A LOW PRESSURE SYSTEM DEVELOPING OVER
TEXAS. THIS LOW WILL INTENSIFY AND MOVE INTO THE SOUTHERN
APPALACHIANS TUESDAY AND TUESDAY NIGHT BRINGING SIGNIFICANT RAIN
AND WIND TO THE REGION.

&&

.NEAR TERM /THROUGH TUESDAY/...
DECIDED TO THROW IN A WIND ADVISORY FOR MIDNIGHT TONIGHT UNTIL 4
PM TUESDAY FOR THE MOUNTAIN EMPIRE OF SW VA. STRONG LOW LVL JET
AND BACKING FLOW TO THE SSE WILL HELP ENHANCE DOWNSLOPING WINDS
INTO SW VA LATE TONIGHT THROUGH MUCH OF THE DAY TUESDAY. THIS IS A
FAVORED SETUP FOR GUSTS AROUND 50 MPH IN THE TAZEWELL AREA...AND
POINTS ALONG WALKER AND CLINCH MOUNTAINS. OTHERWISE...LOOKING AT
INCREASING STRATOCU INCREASING IN THE SRN BLUE RIDGE...BUT
ATMOSPHERE REMAINS MIXED AND IT MAY TAKE LONGER TO GET THE UPSLOPE
TO BRING SHOWERS TO DEVELOP...SO LOWERED POPS SOME EARLY...BUT
KEPT THEM IN THE HIGH CHANCE TO LIKELY CATEGORY IN THE HIGH
COUNTRY TOWARD 12Z. LOWS TONIGHT WILL BE MILD THANKS TO SOUTHERLY
FLOW AND INCREASED DEWPOINTS/CLOUDS. MADE MINOR
ADJUSTMENTS...LOWERING BLF A COUPLE DEGREES AS THEY ARE NEAR THERE
FORECAST LOW. TEMPS THERE SHOULD STEADY OUT AS CLOUDS INCREASE.

MODELS CONTINUE TO SHOW A STRONG JET STREAK MOVING AROUND THE
UPPER LOW AND CAUSING THE UPPER LOW TO GO NEG TILT JUST AS IT IS
MOVING INTO THE LOWER OHIO VALLEY. THIS IS A GOOD PATTERN TO ALLOW
ANY UPSTREAM CONVECTION TO STREAM NORTHWARD INTO THE FORECAST
AREA...SO HAVE KEPT THE CATEGORICAL POPS FOR LATE AFTERNOON
THROUGH THE EVENING. IN ADDITION...THIS IS THE FIRST SYSTEM IN A
LONG WHILE TO HAVE A DEEP SOUTHERLY FLOW INTO THE MTNS WITH NO
RESIDUAL COLD AIR DAMMING SHOULD BE A PERIOD OF GOOD UPSLOPE
FLOW...SO I HAVE ADDED ADDITIONAL QPF ALONG THE BLUE RIDGE FOR
THIS EVENT. WITH PWATS OF 1.00 TO 1.35 INCHES ACROSS THE CWA AS
THE PRE-FRONTAL CONVECTIVE LINE MOVES THROUGH...WE HAVE A GOOD
POTENTIAL FOR HEAVY DOWNPOURS. IF THE INSTABILITY OF THE GFS
VERIFIES...WE MAY SEE TSTMS WITH A POTENTIAL FOR STRAIGHT LINE
DAMAGING WINDS. SO I HAVE KEPT THE CHC OF TSTMS WITH STRONG WINDS
AND HEAVY RAIN IN THE WEATHER GRIDS. WITH FFG AROUND 2 INCHES FOR
3 HOURS...DECIDED THAT IT IS A LOW CHANCE OF RAINFALL THAT WILL
MEET FLASH FLOOD GUIDANCE TUESDAY AFTERNOON AND EVENING...BUT
DEPENDING ON HOW SLOW THE CONVECTIVE BAND MOVES THROUGH...AND
DURATION OF UPSLOPE SE FLOW INTO THE BLUE RIDGE WE WILL HAVE TO
WATCH THE POTENTIAL FOR FLASH FLOOD RAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL LOW MOVING THROUGH THE OHIO VALLEY WITH THE SURFACE LOW
TRACKING TO THE MASON-DIXON LINE. THE COLD FRONT AND ASSOCIATED LINE
OF CONVECTION SHOULD BE EAST OF THE BLUE RIDGE DURING THE EVENING
AND EXITS THE AREA AROUND 10Z WED. SEVERE THREAT FOR GUSTY STRAIGHT
LINE WINDS AND FLASH FLOODING EXIST DURING THE EVENING FOR THE
FOOTHILLS AND PIEDMONT SECTIONS OF RNK CWA. AROUND 09Z WED...COLD
AIR FILTERS IN ALOFT WITH ANY MOUNTAIN RAIN SHOWERS CONVERTING OVER
TO SNOW IN THE HIGHER ELEVATIONS. DURING THE EARLY MORNING HOURS ON
WEDNESDAY...THE SYSTEM WILL BE IN THE NORTHEAST REGION. MORE COLD
AIR TO FILTER IN WITH MOST OF THE PRECIPITATION BEING WESTERN
UPSLOPE SNOW SHOWERS. ACCUMULATIONS WILL BE LIGHT AS WINDS ARE
WESTERLY WITH NO GREAT LAKES CONNECTION. THESE UPSLOPE SNOW SHOWERS
SHOULD END BY WEDNESDAY AFTERNOON. ALSO DURING THE MORNING HOURS ON
WEDNESDAY...STRONG PRESSURE RISES AND A 40-50 KT LOW LEVEL JET WILL
BRING WINDY/GUSTY CONDITIONS TO MAINLY THE HIGHER ELEVATIONS. THESE
WINDS WILL RELAX DURING THE AFTERNOON AS HIGH PRESSURE BUILDS IN
FROM THE SOUTHWEST. HIGH PRESSURE WILL REMAIN IN THE AREA THROUGH
THURSDAY.

AFTER A QUICK SHOT OF COLD AIR WEDNESDAY...TEMPERATURES WILL
MODERATE BACK ABOVE NORMAL ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT...HIGH PRESSURE WILL BE ANCHORED OVER THE NORTHEAST.
WITH A COLD FRONT MOVING THROUGH THE OHIO VALLEY AND A SURFACE LOW
TRACKING INTO THE SOUTHEAST COASTAL STATES...LOW LEVEL FLOW WILL
BECOME EASTERLY WITH A LIGHT RAIN/DRIZZLE DEVELOPING ALONG EASTERN
SLOPES OF THE BLUE RIDGE. ON FRIDAY...COLD FRONT TO MOVE INTO THE
AREA WITH A SURFACE LOW TRACKING ALONG THE VA/NC COAST. CONVECTION
WITH THE COASTAL LOW SHOULD KEEP PRECIPITATION AMOUNTS LOW FOR OUR
AREA. COASTAL LOW WILL EVENTUALLY BECOME A NOREASTER WHICH WILL
INCREASE WINDS OVER OUR AREA. SOME WESTERN UPSLOPE SNOW SHOWERS IS
EXPECTED BEHIND THE FRONT BUT ACCUMULATIONS LOOK LIGHT. MODELS...THE
PAST COUPLE OF DAYS...WERE SHOWING A MOSTLY DRY FRONT MOVING THROUGH
THE REGION WITH THE COASTAL LOW WELL OUT INTO THE WESTERN ATLANTIC.
MODELS STILL LOOKING SUSPICIOUS THIS MORNING WITH THE FRONT AND
COASTAL LOW ALMOST PHASING. I AM LEANING TOWARDS THE LATER SOLUTION
BUT WITH A SLOWER WESTERN POSITION OF THE FRONT AND A COASTAL LOW
TRACK SLIGHT FARTHER EAST AND ALONG THE GULF STREAM. THIS WILL STILL
BRING A DAMP AND CLOUDY DAY WITH A CHANCE OF LIGHT RAIN TO THE AREA
THROUGH THE DAY FRIDAY.

MODELS CONTINUING TO INDICATE AN UPPER LEVEL CLIPPER-LIKE SYSTEM FOR
SATURDAY. PROFILE FOR THIS SYSTEM SHOULD BE COLD ENOUGH FOR SNOW IF
IT ENTERS EARLY IN THE MORNING. MODELS HAVE BEEN UNSTABLE IN THE
EXTENDED FOR THE PAST WEEK...THEREFORE WILL KEEP POPS LOW FOR NOW.

SPRING-LIKE TEMPERATURE PATTERN FOR THE PERIOD RUNNING ABOVE
NORMAL A COUPLE OF DAYS THEN BELOW NORMAL FOR A DAY.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SOUTHERLY FLOW AHEAD OF DEEPENING LOW PRESSURE OVER THE MISSISSIPPI
RIVER VALLEY WILL START TO INCREASE MOISTURE OVERNIGHT IN RESPONSE
TO BACKING SE FLOW LATE. WITH LOSS OF HEATING EXPECT WIND GUSTS
WILL DIMINISH SOME THIS EVENING AS MIXING RELAXES BEFORE
INCREASING BACK TO 25-30 KTS AT BLF OVERNIGHT UNDER INCREASING JET
ALOFT. MAY SEE LOW CLOUDS START TO DEVELOP ALONG THE BLUE RIDGE
AFTER 06Z AND THEN SPREAD NORTH THRU MORNING GIVEN DEEPENING
MOISTURE ADVECTION. THIS MAY CAUSE MOST SITES TO LOWER TO MVFR
LATE WITH CIGS REMAINING IN THE 1-2K RANGE AT ROA/LYH WHILE
ELSEWHERE SLOWLY LIFTS TO VFR TUESDAY AFTERNOON. STILL LOOKS LIKE
SOME -RA COULD DEVELOP ALONG THE BLUE RIDGE BY MORNING SO KEPT
MENTION AT ROA ALTHO SLIGHTLY DELAYED FROM EARLIER. LOOKS LIKE
THERE WILL BE A LINE OF CONVECTION AHEAD OF THE FRONT MOVING INTO
THE MTNS IN THE AFTERNOON...WITH THE BEST SHOT AT HEAVIER
CONVECTION AT BLF/LWB AFTER 19Z. THIS MAY BE A SQUALL LINE WITH
HEAVY RAIN AND STRONG GUSTY WINDS WHICH WOULD SLIDE EAST AFFECTING
EASTERN SITES BETWEEN 22 AND 06Z. THIS COULD BRING IFR CONDITIONS
FOR A PERIOD TO ALL SITES. OTRW WIND SHEAR LOOKS TO BE A PROBLEM
AT MOST SITES LATER TONIGHT AND ESPCLY TUESDAY GIVEN RATHER LIGHT
WINDS OUTSIDE BLF AND 50+ KNOT JET JUST OFF THE SURFACE.

HIGH PRESSURE BUILDS NORTH AND EAST WEDNESDAY KEEPING VFR...UNTIL
THE NEXT COLD FRONT ARRIVES LATE THURSDAY NIGHT WITH IFR CIGS/VIS
POSSIBLE IN SNOW SHWS AT KLWB/KBLF FRIDAY. THE BEST CHANCE OF
PRECIPITATION WILL BE ACROSS THE WESTERN MOUNTAINS THURSDAY NIGHT AND
POSSIBLY AGAIN ON SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR
VAZ007-009-010.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JJ/WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JH/JJ/JS
Hazardous weather outlook, Mar 3, 8:36 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EST MON MAR 3 2008

NCZ001>006-018>020-VAZ011>020-022>024-032>035-043>047-058-059-
WVZ042>045-050145-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
836 PM EST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO
VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE
AREA ON TUESDAY. HEAVY DOWNPOURS COULD POSSIBLY BE ACCOMPANIED BY
BOW ECHOES WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. THE MAIN
THREAT WILL BE FROM STRAIGHT LINES WINDS AND FLASH FLOODING
TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009-010-050145-
TAZEWELL-SMYTH-BLAND-
836 PM EST MON MAR 3 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG WINDS AHEAD OF AN INTENSE LOW PRESSURE CENTER PASSING BY
THE REGION TUESDAY WILL CAUSE SOUTH TO SOUTHEAST WINDS TO GUST TO
AROUND 50 MPH LATER TONIGHT AND TUESDAY.

THIS LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO
VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE
AREA ON TUESDAY. HEAVY DOWNPOURS COULD POSSIBLY BE ACCOMPANIED BY
BOW ECHOES WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. THE MAIN
THREAT WILL BE FROM STRAIGHT LINES WINDS AND FLASH FLOODING
TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:05 PM ESTFlood WatchRNKGrayson, Smyth, Tazewell10 hr
Mar 4, 3:46 PM ESTSevere Thunderstorm WarningRNKHenry, City of Martinsville44 min
Mar 4, 3:49 PM ESTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick41 min
Mar 4, 3:56 PM ESTTornado WarningRNKFranklin, Henry, City of Martinsville34 min
Mar 4, 4:54 PM ESTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania51 min
Mar 4, 5:19 PM ESTSevere Thunderstorm WarningRNKCharlotte, Halifax41 min
Mar 4, 5:30 PM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg45 min
Mar 4, 6:01 PM ESTFlash Flood WarningRNKSmyth, Tazewell4 hr
Mar 4, 6:52 PM ESTFlash Flood WarningRNKBland3 hr

Nearby

Wind Advisories in Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.